Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Partial black stools, constipation, followed by diarrhea. Treatment?

I have a question about my poop. Half of each stool came out completely black, and had some type of texture to it (almost fuzzy) that was very odd. I have never produced stools like this in my life. Last week, I was very constipated but today, all of the sudden, I have pooped three times in six hours. I am a 20 year old female. Do I need to seek immediate medical attention? I am very worried.
Asked On : Mon, 13 Aug 2012
Answers:  1 Views:  758
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi there ,

Please try to relax.

One harmless possibility of black stools could be eating too much of oreo cookies , chocolate cake , iron tablets or multivitamin supplements containing iron etc.

The more sinister cause of black tarry stools could be some bleeding in the upper Gastro intestinal tract.

It would be wise to get a complete blood picture and stool examination done and based on the report, get an endoscopy done, if recommended by your doctor.

Hope this helps.

Dr. Divya Kuttikrishnan
Answered: Mon, 13 Aug 2012
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor